Alert archive / New York / Frost Advisories in 2009
Frost Advisory 7, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at May 31, 2009, 12:10 PM EDT for 9 counties in New York. It took effect at Jun 1, 2009, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2009, 12:10 PM EDT (16:10 UTC)
- In effect from
- Jun 1, 2009, 2:00 AM EDT
- Expired
- Jun 1, 2009, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Livingston County, NY, Ontario County, NY, Oswego County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 76 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2555 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBUF 311610 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1210 PM EDT SUN MAY 31 2009 ...UNSEASONABLY COLD TEMPERATURES EXPECTED TONIGHT... .UNSEASONABLY CHILLY AIR WILL SETTLE ACROSS WESTERN AND NORTH CENTRAL NEW YORK TODAY IN THE WAKE OF A COLD FRONT. THIS CHILLY AIRMASS...WHEN COMBINED WITH MAINLY CLEAR SKIES AND DIMINISHING WINDS...COULD LEAD TO WIDESPREAD FROST TONIGHT. THE LOWEST TEMPERATURES ARE EXPECTED ACROSS THE NORMALLY COLDER VALLEYS OF THE INTERIOR SOUTHERN TIER...AND ALSO ACROSS THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS EAST OF LAKE ONTARIO. NYZ008-010015- /O.UPG.KBUF.FZ.A.0001.090601T0500Z-090601T1200Z/ /O.NEW.KBUF.FZ.W.0005.090601T0600Z-090601T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 1210 PM EDT SUN MAY 31 2009 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S FOR A FEW HOURS AFTER MIDNIGHT ACROSS MOST OF LEWIS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ006-007-012-020-021-085-010015- /O.UPG.KBUF.FZ.A.0001.090601T0500Z-090601T1200Z/ /O.NEW.KBUF.FR.Y.0007.090601T0600Z-090601T1200Z/ OSWEGO-JEFFERSON-WYOMING-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...WARSAW...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 1210 PM EDT SUN MAY 31 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S LATE TONIGHT AND EARLY MONDAY MORNING ACROSS MUCH OF THE REGION. THIS WILL RESULT IN WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ013-014-019-010015- /O.NEW.KBUF.FR.Y.0007.090601T0600Z-090601T1200Z/ LIVINGSTON-ONTARIO-CHAUTAUQUA- INCLUDING THE CITIES OF...GENESEO...CANANDAIGUA...JAMESTOWN 1210 PM EDT SUN MAY 31 2009 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S LATE TONIGHT AND EARLY MONDAY MORNING ACROSS MUCH OF THE REGION. THIS WILL RESULT IN WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ SFM
4 follow-up statements
000 WWUS71 KBUF 311909 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 309 PM EDT SUN MAY 31 2009 ...UNSEASONABLY COLD TEMPERATURES EXPECTED TONIGHT... .UNSEASONABLY CHILLY AIR WILL SETTLE ACROSS WESTERN AND NORTH CENTRAL NEW YORK TODAY IN THE WAKE OF A COLD FRONT. THIS CHILLY AIRMASS...WHEN COMBINED WITH MAINLY CLEAR SKIES AND DIMINISHING WINDS...COULD LEAD TO WIDESPREAD FROST TONIGHT. THE LOWEST TEMPERATURES ARE EXPECTED ACROSS THE NORMALLY COLDER VALLEYS OF THE INTERIOR SOUTHERN TIER...AND ALSO ACROSS THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS EAST OF LAKE ONTARIO. NYZ008-010315- /O.CON.KBUF.FZ.W.0005.090601T0600Z-090601T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 309 PM EDT SUN MAY 31 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S FOR A FEW HOURS AFTER MIDNIGHT ACROSS MOST OF LEWIS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ006-007-012>014-019>021-085-010315- /O.CON.KBUF.FR.Y.0007.090601T0600Z-090601T1200Z/ OSWEGO-JEFFERSON-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK... SPRINGVILLE 309 PM EDT SUN MAY 31 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S LATE TONIGHT AND EARLY MONDAY MORNING ACROSS MUCH OF THE REGION. THIS WILL RESULT IN WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
000 WWUS71 KBUF 010138 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 938 PM EDT SUN MAY 31 2009 ...UNSEASONABLY COLD TEMPERATURES EXPECTED TONIGHT... .AN UNSEASONABLY CHILLY AIRMASS IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEW YORK COMBINED WITH MAINLY CLEAR SKIES AND DIMINISHING WINDS...MAY LEAD TO WIDESPREAD FROST OVERNIGHT. HIGH CLOUDINESS MOVING IN FROM THE UPPER GREAT LAKES REGION LATE TONIGHT COULD PREVENT A WIDESPREAD FROST BUT AT THIS POINT IT IS BETTER TO BE ON THE SAFE SIDE. THE LOWEST TEMPERATURES ARE EXPECTED ACROSS THE NORMALLY COLDER VALLEYS OF THE INTERIOR SOUTHERN TIER...AND ALSO ACROSS THE TUG HILL AND WESTERN FOOTHILLS OF THE ADIRONDACKS EAST OF LAKE ONTARIO. NYZ008-010945- /O.CON.KBUF.FZ.W.0005.090601T0600Z-090601T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 938 PM EDT SUN MAY 31 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE UPPER 20S AND LOWER 30S FOR A FEW HOURS AFTER MIDNIGHT ACROSS MOST OF LEWIS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ006-007-012>014-019>021-085-010945- /O.CON.KBUF.FR.Y.0007.090601T0600Z-090601T1200Z/ OSWEGO-JEFFERSON-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK... SPRINGVILLE 938 PM EDT SUN MAY 31 2009 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. TEMPERATURES ARE EXPECTED TO DROP INTO THE LOW TO MID 30S LATE TONIGHT AND EARLY MONDAY MORNING ACROSS MUCH OF THE REGION. THIS WILL RESULT IN WIDESPREAD FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ SAGE
000 WWUS71 KBUF 010815 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 415 AM EDT MON JUN 1 2009 ...UNSEASONABLY COLD TEMPERATURES EARLY THIS MORNING... .AN UNSEASONABLY CHILLY AIRMASS IN PLACE ACROSS WESTERN AND NORTH CENTRAL NEW YORK COMBINED WITH LIGHT WINDS TO ALLOW FOR TEMPERATURES TO FALL INTO THE LOW TO MID 30S ACROSS MUCH OF THE WESTERN SOUTHERN TIER AND EASTERN LAKE ONTARIO REGION EARLY THIS MORNING. TEMPERATURES WILL QUICKLY REBOUND INTO THE 40S SHORTLY AFTER DAYBREAK...THEN INTO 60S BY EARLY AFTERNOON. NYZ008-011200- /O.CON.KBUF.FZ.W.0005.000000T0000Z-090601T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 415 AM EDT MON JUN 1 2009 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. TEMPERATURES WILL BE IN THE MID 30S ACROSS THE BULK OF THE COUNTY DURING THE REMAINING PRE DAWN HOURS...WITH SOME VALLEYS HAVING READINGS WITHIN A COUPLE DEGREES OF 30. THESE TEMPERATURES WILL QUICKLY REBOUND THROUGH THE 40S AFTER DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. && $$ NYZ006-007-012>014-019>021-085-011200- /O.CON.KBUF.FR.Y.0007.000000T0000Z-090601T1200Z/ OSWEGO-JEFFERSON-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK... SPRINGVILLE 415 AM EDT MON JUN 1 2009 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. TEMPERATURES WILL BE IN THE MID TO UPPER 30S FOR MOST SITES DURING THE REMAINING PRE DAWN HOURS...WITH SOME VALLEYS HAVING READINGS WITHIN A COUPLE DEGREES OF 32. THESE TEMPERATURES WILL QUICKLY REBOUND THROUGH THE 40S AFTER DAYBREAK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ RSH
000 WWUS71 KBUF 011222 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 822 AM EDT MON JUN 1 2009 ...FROST ADVISORIES AND FREEZE WARNINGS HAVE EXPIRED... .THE FROST ADVISORIES AND FREEZE WARNINGS HAVE EXPIRED. TEMPERATURES HAVE RECOVERED QUICKLY INTO THE MID TO UPPER 40S SO THE FROST AND FREEZE WARNINGS HAVE EXPIRED. NYZ008-011330- /O.EXP.KBUF.FZ.W.0005.000000T0000Z-090601T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 822 AM EDT MON JUN 1 2009 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. TEMPERATURES HAVE RECOVERED QUICKLY INTO THE MID 40S SO THE FREEZE WARNING HAS EXPIRED. $$ NYZ006-007-012>014-019>021-085-011330- /O.EXP.KBUF.FR.Y.0007.000000T0000Z-090601T1200Z/ OSWEGO-JEFFERSON-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...WARSAW...GENESEO... CANANDAIGUA...JAMESTOWN...OLEAN...WELLSVILLE...ORCHARD PARK... SPRINGVILLE 822 AM EDT MON JUN 1 2009 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES HAVE RECOVERED QUICKLY INTO THE MID TO UPPER 40S SO THE FROST ADVISORIES HAVE EXPIRED. $$ JJP
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at May 31, 12:06 PM EDT, 4 minutes earlier.
Area forecast discussion, May 31, 12:06 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1206 PM EDT SUN MAY 31 2009
.SYNOPSIS...
UNSEASONABLY COOL HIGH PRESSURE WILL SINK SOUTH ACROSS THE AREA
BEHIND A COLD FRONT TODAY AND TONIGHT. FROST AND FREEZE
CONDITIONS ARE POSSIBLE BY EARLY MONDAY MORNING...ESPECIALLY IN
THE DEEP VALLEYS OF THE SOUTHERN TIER AND AREAS EAST OF LAKE
ONTARIO. ANOTHER COLD FRONT WILL BRING SHOWERS TO THE REGION
MONDAY...WITH UNSEASONABLY COOL TEMPERATURES REMAINING INTO MID
WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
NOON UPDATE...BRIGHT AND SUNNY BUT BRISK DAY IN PROGRESS ACROSS
ALL OF WESTERN AND CNTRL NY AT MIDDAY. THESE CONDITIONS WILL
CONTINUE FOR ALL AREAS SOUTH OF LK ONTARIO THIS AFTERNOON...WITH
TEMPS ONLY STRUGGLING INTO U50S TO NEAR 60...SOME 12-15 DEG BELOW
NORMAL...BUT THE SUNSHINE WILL AMELIORATE THE CHILL SOMEWHAT.
VERY POTENT POLAR VORTEX EVIDENT ON VISIBLE SATELLITE JUST NORTH
OF LK SIMCOE IN ONTARIO WILL CONTINUE TO MOVE EAST TOWARD ST LAWR
VALLEY AS THE AFTERNOON WEARS ON. THIS FEATURE HAS PRODUCED SNOW IN
NORTH BAY/SUDBURY...A RARE THING AS WE ENTER JUNE. VERY TIGHT
CLOUD/PRECIP PATTERN WITH THIS FEATURE TOO...TIGHTENED UP EVEN
MORE BY STABILIZING EFFECTS OF LK ONTARIO..SO WE WILL HAVE A VERY
DISTINCT BOUNDARY ACROSS NORTHERN JEFF AND FAR NRN LEWIS COS DURING
THE MID TO LATE AFTERNOON. TIGHTENED UP SKY AND POP GRIDS THERE
ACCORDINGLY.
HAVE ALSO MADE THE CALL ON FROST/FREEZE FLAGS. NORTH COUNTRY
WILL SEE WIND AND SOME CLOUD WELL INTO THE EVENING BUT CLEAR OUT
AND DECOUPLE IN TIME FOR TEMPS TO PLUNGE TO NEAR RECORD LEVELS.
HIGH CLOUD MAY START TO MOVE IN NEAR DAYBREAK...BUT LOOKS LIKE A
LARGE PORTION OF LEWIS CO WILL FALL BELOW FREEZING FOR A FEW HOURS
SO WILL ISSUE FREEZE WARNING FOR THAT COUNTY. JEFF/OSWEGO A
TOUGHER CALL AS EASTERN EDGES OF THE COUNTIES WILL FALL TO FREEZING
BUT WESTERN AREAS WHERE MOST FOLKS RESIDE MAY BE SAVED BY A BIT OF
A BREEZE AND SOME HIGH CLOUD TWD MORNING. WILL THEREFORE ISSUE
FROST ADVISORIES FOR THOSE COUNTIES.
FOR WESTERN NY...THE TEMPS WILL FALL FAST THIS EVENING AFTER WINDS
DIE DOWN...BUT HIGH CLOUD WILL SURGE INTO THE AREA AFTER 06Z AND STOP
THE FALL. STILL...IT SHOULD GET COLD ENOUGH FOR PLENTY OF FROST
ACROSS THE NORMALLY COLD SPOTS AND SOME EVEN INTO THE NORTHERN
FINGER LAKES. TEMPS MAY FALL BELOW FREEZING IN THE COLDEST
VALLEYS BUT PROBABLY NOT LONG ENOUGH OR WIDESPREAD ENOUGH FOR A HARD
FREEZE. WILL THEREFORE ISSUE FROST ADVISORIES FOR ALL THE COUNTIES
WHICH WERE IN THE FREEZE WATCH AN ALSO ADDED CHAUTAUQUA/LIVINGSTON
AND ONTARIO.
AGAIN...THE MAIN FLY IN THE OINTMENT FOR POSSIBLE FROST PROBLEMS
WILL BE THE TIMING OF THE CIRRUS SHIELD THAT SHOULD QUICKLY SPREAD
ACROSS THE REGION IN THE WAKE OF THE SFC RIDGE. WARM ADVECTION
WILL SET UP OVER THE ERN GREAT LAKES AFTER MIDNIGHT...SO THE
TIMING OF THE CIRRUS AHEAD OF THAT WILL BE CRITICAL AS TO HOW COLD
WE GET AT THE SFC.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
UPPER LEVEL FLOW TURNING MORE ZONAL THIS PERIOD AS THE DEEP POLAR
VORTEX SHIFTS NORTHEAST FLATTENING FLOW ACROSS THE GREAT LAKES AND
NORTHEAST CONUS. EMBEDDED SHORT WAVE ENERGY WORKING THROUGH THE
AREA IN THE FAST FLOW ALOFT WILL BRING THE POTENTIAL FOR SHOWERS
AND ISOLATED STORMS MONDAY. ONCE THIS UPPER WAVE PUSHES EAST OF
THE AREA...THERE LOOKS TO BE A RETURN TO MAINLY DRY WEATHER FOR
MONDAY NIGHT AND AT LEAST THE FIRST OF TUESDAY. UPSTREAM WARM
FRONT WILL BE PUSHING NORTH TROUGH THE OHIO VALLEY AND SOUTHERN
GREAT LAKES WITH ASSOCIATED PRECIPITATION WORKING NORTHWARD INTO
AT LEAST THE SOUTHERN TIER LATER TUESDAY. STILL A GOOD DEAL ON
UNCERTAINTY ON FAR NORTH PRECIPITATION WILL REACH...THEREFORE WILL
MAINTAIN CHANCE CATEGORY PROBABILITIES FOR NOW. BOTH MONDAY AND
TUESDAY LOOK A GOOD 5 TO 10 DEGREES BELOW NORMAL FOR THIS TIME OF
YEAR WITH HIGHS LIKELY REMAINING IN THE 60S.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
GEFS ENSEMBLE MEAN AND OPERATIONAL MEDIUM RANGE GUIDANCE IS IN GOOD
AGREEMENT TODAY IN DEVELOPING A COUPLED NEGATIVE NAO/POSITIVE PNA
PATTERN ACROSS THE WESTERN HEMISPHERE DURING THE FIRST WEEK IN JUNE.
HIGH LATITUDE BLOCKING OVER GREENLAND AND THE DAVIS STRAIT COUPLED
WITH A PERSISTENT TROUGH OVER THE ALEUTIANS WILL PRODUCE THE TYPICAL
LONGWAVE RESPONSE OVER THE NOAM SECTOR...WITH RIDGING ALONG THE WEST
COAST AND A DEEP TROUGH OVER THE GREAT LAKES AND SOUTHEAST CANADA. A
CUTOFF LOW JUST OFF THE CALIFORNIA COAST WILL ADD SOME COMPLEXITY TO
THE LONGWAVE PATTERN. THIS FLOW CONFIGURATION ACROSS NOAM WILL
PRODUCE BELOW AVERAGE TEMPERATURES FOR DAYS 4-7...AND LIKELY INTO
WEEK 2 OF THE FORECAST AS WELL FOR THE GREAT LAKES AND NEW ENGLAND
WITH A FRESH DELIVERY OF COOL CANADIAN AIR EVERY FEW DAYS IN THE
MEAN NORTHWEST FLOW ALOFT.
LOOKING AT THE FORECAST DETAILS...NOT MUCH IN THE WAY OF SIGNIFICANT
SYSTEMS DURING THE DAY 4-7 PERIOD. THE LONGWAVE PATTERN WILL PREVENT
ANY DEEP MOISTURE FROM RETURNING NORTH TO OUR LATITUDE...SO WE WILL
INSTEAD BE LEFT WITH A MORE FALL-LIKE PATTERN OF MOISTURE STARVED
CONTINENTAL SYSTEMS. AT THE START OF THE PERIOD FOR WEDNESDAY AND
THURSDAY A BAROCLINIC ZONE WILL BE STALLED OUT TO THE SOUTH OF THE
REGION FROM THE CENTRAL APPALACHIANS THROUGH THE MID ATLANTIC. THE
00Z/30 GFS AND THE MAJORITY OF ITS ENSEMBLE MEMBERS KEEP THIS
FRONTAL BOUNDARY FAR ENOUGH SOUTH TO KEEP THE WED-THU TIME FRAME
DRY. THE 00Z/30 ECMWF IS FARTHER NORTH WITH THE 00Z/30 GEM IN THE
MIDDLE. FOR NOW WILL RETAIN CONTINUITY AND KEEP A DRY FORECAST FOR
THE MIDWEEK PERIOD. TEMPS WILL BE COOL THROUGH THE PERIOD WITH HIGHS
ONLY IN THE MID 60S ACROSS THE LOWER ELEVATIONS AND LOWER 60S ACROSS
THE HIGHER TERRAIN.
AS WE HEAD TOWARDS THE END OF THE WEEK AND DAY 7...FORECAST
UNCERTAINTY BEGINS TO INCREASE AS EXPECTED. THE GFS AND SEVERAL OF
THE GEFS ENSEMBLE MEMBERS BRING A MORE POTENT NORTHWEST FLOW
SHORTWAVE ACROSS THE GREAT LAKES FRIDAY NIGHT AND SATURDAY...WHILE
THE ECMWF IS MUCH SLOWER WITH THIS FEATURE AND BRINGS IT THROUGH THE
GREAT LAKES A FULL 24 HOURS LATER ON DAY 8. GIVEN SOME LIMITED
SUPPORT FROM THE GEFS ENSEMBLE MEAN AND THE OVERALL PATTERN
EVOLUTION...WILL INTRODUCE LOW CHANCE POPS FOR DAY 7 SAT. AHEAD OF
THIS FEATURE...A SOUTHWEST FLOW OF MILDER AIR WILL ALLOW TEMPS TO
RECOVER TO NEAR SEASONAL AVERAGES ON FRIDAY WITH HIGHS BACK INTO THE
70S IN MOST PLACES. AS MENTIONED ABOVE HOWEVER...THIS WARMUP APPEARS
TO BE SHORT LIVED GIVEN THE -NAO/+PNA PATTERN IN PLACE.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL CONTINUE TODAY. ONE CONCERN TODAY WILL BE
GUSTY SFC WINDS AS WESTERLY WINDS WILL AVERAGE 15 TO 30 KNOTS
DURING THE MIDDAY AND AFTERNOON. THE LOWEST 3K FEET WILL BE WELL
MIXED THOUGH...SO LOW LEVEL WIND SHEAR IS NOT EXPECTED TO BE AN
ISSUE.
EAST OF LK ONTARIO...THERE WILL BE THE CHANCE FOR SOME VERY ISOLATED
CONVECTION THIS AFTERNOON. WILL KEEP THE MENTION OF CB IN THE KART
TAF...BUT EXPECT THE STABILIZING EFFECTS FROM A WIND OFF LK ONTARIO
TO KEEP TRUE CONVECTION MUCH FURTHER INLAND.
FOR TONIGHT (SUN NIGHT)...HIGH PRESSURE WILL MOVE ACROSS THE AREA
AND KEEP FAIR WX/VFR CONDITIONS IN PLACE. NOT TOO FAR AWAY THOUGH
OVER SOUTHERN ONTARIO...WARM ADVECTION PROCESSES COULD LEAD TO SOME
-SHRA/TSRA AFTER MIDNIGHT.
OUTLOOK...
MONDAY...VFR IN SCT SHOWERS.
TUESDAY...VFR IN SCT SHOWERS.
WEDNESDAY...VFR.
&&
.MARINE...
UPDATED TO EXTEND SMALL CRAFT ADVISORIES TO LAKE ERIE NEARSHORES AS
WELL AS OF 9 AM. WINDS AND WAVES WILL BE MARGINAL FOR SMALL CRAFT
ADVISORY CONDITIONS BUT WITH PATTERN RECOGNITION AND IMPACT
(SUMMER WEEKEND) FELT IT PRUDENT TO DO SO. PREV DISC FOLLOWS...
FRESH TO STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP TODAY AS
THE PRESSURE GRADIENT TIGHTENS ACROSS THE LOWER LAKES. STRONGER
WIND CONDITIONS ARE EXPECTED ON LAKE ONTARIO WITH WAVE HEIGHT
BUILDING TO OVER 4 FEET BY AFTERNOON...BEFORE DIMINISHING LATER
THIS EVENING. SMALL CRAFT ADVISORIES WILL BE ISSUED FOR THE LAKE
ONTARIO NEARSHORE FOR THIS AFTERNOON AND EVENING. WIND AND WAVE
CONDITIONS WILL SUBSIDE ON THE LAKES TONIGHT AND MONDAY.
&&
.CLIMATE...
THE RECORD LOWS FOR MON JUNE 1 ARE THE SAME FOR OUR TWIN CITIES
OF BUFFALO AND ROCHESTER...35 IN 1945...AND ALSO THE COLDEST TEMPS
EVER IN JUNE IN BOTH CITIES. WATERTOWNS RECORD FOR 6/1 IS 32 IN
1966.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FROM 2 AM TO 8 AM EDT MONDAY FOR NYZ006-007-
012>014-019>021-085.
FREEZE WARNING FROM 2 AM TO 8 AM EDT MONDAY FOR NYZ008.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
LOZ042-043.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
LOZ044-045.
&&
SYNOPSIS...RSH/TMA
NEAR TERM...RSH/SFM
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...RSH
MARINE...SFM/TMAHazardous weather outlook, May 31, 5:27 AM EDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 527 AM EDT SUN MAY 31 2009 NYZ001>005-010-011-010930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- 527 AM EDT SUN MAY 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-085-010930- WYOMING-SOUTHERN ERIE- 527 AM EDT SUN MAY 31 2009 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ013-014-019-010930- LIVINGSTON-ONTARIO-CHAUTAUQUA- 527 AM EDT SUN MAY 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ020-021-010930- CATTARAUGUS-ALLEGANY- 527 AM EDT SUN MAY 31 2009 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-010930- OSWEGO- 527 AM EDT SUN MAY 31 2009 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-010930- JEFFERSON-LEWIS- 527 AM EDT SUN MAY 31 2009 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-010930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 527 AM EDT SUN MAY 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:14 PM EDT | Special Marine Warning | BUF | 61 min | |
| May 30, 9:00 PM EDT | Special Marine Warning | BUF | 31 min | |
| May 31, 3:47 AM EDT | Small Craft Advisory | BUF | 21 hr | |
| May 31, 12:10 PM EDT | Freeze Warning | BUF | Lewis | 20 hr |
Nearby
Frost Advisories in New York, 2009Every frost advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.